How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 3064
Experience:  30 yrs experience, awarding winning educator
54412793
Type Your OB GYN Question Here...
Dr. C. is online now

I'm on my 4th packet of cerelle. I had spotting or bleeding

Customer Question

Hi. I'm on my 4th packet of cerelle. I had spotting or bleeding for the first 2 1/2 months (longest I went without any bleeding or spotting was 6 days). I had a lengthy period for 2 weeks then nothing for 5 weeks until a few days ago when I am now bleeding very heavily (using night time pads) and having a lot of cramps. Is this normal or should I go back to my doctor? It's frustrating as I thought it was settling down.
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. C. replied 1 year ago.
Hi, It's Dr. C. Board certified Ob-gyne. I can help you today. I'm sorry to hear about all this bleeding. Cerell is a progesterone only pill so doesn't contain any estrogen to stabilize the lining of the uterus. Some women continue to have break through bleeding on progesterone only pills an d aren't able to use them. But it's possible that there's something else going on. Either way, it is time to check back in with the doctor. There must be some reason you're on a progesterone only pill. Usually we use combination pills with some estrogen in them to prevent abnormal bleeding patterns. The most common reasons for not using a combination pill are breastfeeding, history of migraines with aura or history of blood clots. I hope this was helpful. Please reply if I can clarify anything or add more details. I want to be sure you have the most helpful information for your situation.

Related OB GYN Questions